Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 42, NWS Las Vegas, NV

August 23, 2025San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2025, 1:04 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2025, 1:04 PM PDT (20:04 UTC)
Expired
Aug 23, 2025, 4:15 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 72 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
3458 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

163 
WGUS55 KVEF 232004
FFWVEF
CAC071-232315-
/O.NEW.KVEF.FF.W.0042.250823T2004Z-250823T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
104 PM PDT Sat Aug 23 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 415 PM PDT.

* At 104 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Cima and Cima Rd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3519 11549 3527 11561 3542 11571 3544 11566
      3546 11559 3544 11552 3535 11541 3527 11542

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
2 follow-up statements
456 
WGUS75 KVEF 232141
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
241 PM PDT Sat Aug 23 2025

CAC071-232315-
/O.CON.KVEF.FF.W.0042.000000T0000Z-250823T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
241 PM PDT Sat Aug 23 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT THIS 
AFTERNOON FOR SAN BERNARDINO COUNTY...

At 241 PM PDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Cima and Cima Rd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3519 11549 3527 11561 3542 11571 3544 11566
      3546 11559 3544 11552 3535 11541 3527 11542

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
652 
WGUS75 KVEF 232307
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
407 PM PDT Sat Aug 23 2025

CAC071-232317-
/O.EXP.KVEF.FF.W.0042.000000T0000Z-250823T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
407 PM PDT Sat Aug 23 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT THIS AFTERNOON FOR 
SAN BERNARDINO COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3519 11549 3527 11561 3542 11571 3544 11566
      3546 11559 3544 11552 3535 11541 3527 11542

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 11:00 AM PDT, 2 hours 4 minutes earlier. Its key messages:

  • * The Extreme Heat Warnings and Heat Advisories will continue through this evening with temperatures cooling as we head into next week. * Similar to Friday, lingering cloud cover will limit instability across the central portion of our forecast area with convective development favoring the fringes of our forecast area. * Chances for showers and thunderstorms will continue into next week.
Area forecast discussion, Aug 23, 11:00 AM PDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1100 AM PDT Sat Aug 23 2025

.KEY MESSAGES...

* The Extreme Heat Warnings and Heat Advisories will continue
  through this evening with temperatures cooling as we head into
  next week.

* Similar to Friday, lingering cloud cover will limit instability
  across the central portion of our forecast area with convective
  development favoring the fringes of our forecast area.

* Chances for showers and thunderstorms will continue into next
  week.

&&

.DISCUSSION...through Friday.

Low temperatures this morning will be around 6 to 12 degrees warmer
than normal, which will help to keep HeatRisk elevated despite the
slight decrease in forecast afternoon high temperatures. As such,
the Extreme Heat Warnings and Heat Advisories look good to remain in
effect through later this evening. Temperatures will continue to
cool as we head into next week, dropping below normal beginning
Monday and Tuesday. Once they return, these cooler than normal
temperatures will continue through the end of the week.

Similar to yesterday, cloud cover from debris clouds from storms in
Arizona will limit instability across the central portions of our
forecast area. Current infrared and water vapor satellite imagery
show these debris clouds from earlier convection currently
working their way through our forecast area with additional clouds
beginning to push in from the south. It is these additional
clouds that will limit daytime heating, therefore decreasing
instability this afternoon. Convection is expected to initiate
along the fringes of our forecast area where daytime heating will
be maximized. Showers and thunderstorms will initially favor
higher terrain with additional development possible across lower
elevations as outflow boundaries move through. Strong outflow
winds, moderate-to-heavy rain, flash flooding, and frequent
lightning will be possible with any storms that develop. Outflow
winds from distant storms will have the potential to impact area
lakes, resulting in choppy waves and hazardous boating conditions.
Stronger, more robust storms across the southeastern portions of
our forecast area will be capable of 1 inch per hour rain rates or
greater.

Conditions look better on Sunday in terms of more widespread
convection across the area as HiRes models do not show debris clouds
moving through overnight and limiting instability during the day.
Chances for showers and thunderstorms will continue into next week
as moisture lingers across the region. Hazards will remain the same
with strong outflow winds, heavy rain, flash flooding, and frequent
lightning possible with any storms that develop over the weekend.
Around mid-week a weak shortwave trough will approach the coast of
California, with the potential to result in more widespread showers
and thunderstorms as lift from this trough overlaps with the
presence of monsoonal moisture. However, at this point, there
remains a wide envelope of possibilities when it comes to what
exactly we could see due to interensemble variability regarding the
evolution of this system.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Lots of
debris clouds continue to pass through the area this morning, which
will inhibit heating and likely delay the threat of thunderstorms
through early afternoon. Storms could still develop over the
mountains early this afternoon, but the better chances for anything
to affect the terminal should hold off until late afternoon (if it
occurs at all). The main concern with any nearby storms will be
erratic gusty winds, with a lower (but not zero) chance of brief
heavy rain and lower ceilings. A few light showers could persist
into the night. Storms are expected to develop on the mountains
again around midday Sunday. Much lower confidence in the temperature
forecast due to the cloud cover. The best chances for exceeding 100F
will come between 18Z and 04Z.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Main area of convection
this morning remains over western Inyo County along the 395 corridor
and along the Sierra Crest. Storms this morning have been increasing
in coverage and it's likely that development will continue through
the afternoon. Some heavy rain, gusty outflow winds, and frequent
lightning will be a concern. Other areas of Inyo County will also
see areas of scattered thunderstorms through the afternoon. For the
remainder of the area, still seeing some debris clouds over the area
which will inhibit development for a little while, but by the
afternoon we should see areas of isolated to scattered thunderstorms
over most areas. The main threats with storms will be erratic gusty
winds, locally heavy rain, and low ceilings with terrain
obscuration. The threat of afternoon showers and thunderstorms will
continue across the region each day through at least Tuesday.
However, Tuesday and Wednesday have been consistently showing the
potential to be the most impactful days of next week in terms of
weather.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Stessman
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 5:21 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.